Couldn't find what you looking for?

TRY OUR SEARCH!

No matter what or how much I eat, I'm always overcome by intense nausea and stomach pain. This has been going on for years now, and has truly made me miserable. I can't risk going out to eat or eating at a friend's anymore, just because of how bad it gets.

To cap it all off, I have an extremely intense fear of vomiting, so if it can't come up, well, it has to come out somehow.

Sometimes, it seems my pain might not even be related to food or eating. I'll be stuck in the restroom for hours, even if I have an empty stomach.

All of this has gotten much worse these past few months, and I confronted my doctor about it. She suspected it might have to do with my anxiety issues, and since I was willing to try anything, I've been taking the anti-anxiety meds she's given me, Lexapro. So far, the past three months have shown little progress or even change in general, and I would guess my overall pain and discomfort has only been reduced by ten percent, at the most. To make matters worse, this particular brand of antidepressant lists nausea as it's biggest side effect.

I don't know what to do anymore. I'm scared and frightened to even eat these days, and come on, it's the holidays! The only food around is rich, flavorful stuff, packed with sugar and bound to only upset my stomach more. If anyone can help me, I would be so grateful.

Loading...

Have you done any tests that are related directly to the stomach problems like endoscopy or gastroscopy? It sounds somewhat strange, to say the least, for your doctor to think first about anxiety if she didn’t positively ruled out that there is no physical cause related to stomach or intestines. And Lexapro is anti-depressant, it can do very little, if anything, when it comes to anxiety. More likely it will just cause further problems, like you said yourself. IS there a chance for you to get a second opinion? Or maybe to visit a gastroenterologist? You first need to know that nothing is wrong with your stomach, that specialists can figure out how to treat it.
Reply

Loading...